Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 67, NWS Lake Charles, LA

May 14, 2006Hardin County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 14, 2006, 10:00 AM CDT for Hardin County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2006, 10:00 AM CDT (15:00 UTC)
Expired
May 14, 2006, 11:00 AM CDT
In force
60 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Hardin County, TX

The radar

The Lake Charles radar (KLCH), 105 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 10:15 AM CDTHAIL 0.254 N Silsbee, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 9:25 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2031 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 141500
SVRLCH
TXC199-141600-
/O.NEW.KLCH.SV.W.0067.060514T1500Z-060514T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 AM CDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN SOUTHEAST TEXAS

* UNTIL 1100 AM CDT

* AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF VILLAGE MILLS...AND MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   HONEY ISLAND BY 1010 AM CDT
   KOUNTZE BY 1020 AM CDT
   SILSBEE BY 1030 AM CDT
   LUMBERTON BY 1040 AM CDT
   SOUR LAKE BY 1050 AM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3052 9414 3052 9455 3012 9450 3011 9442
      3013 9431 3018 9428 3019 9418 3017 9411

$$

K. KUYPER
1 follow-up statement
000 
WWUS54 KLCH 141528
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1028 AM CDT SUN MAY 14 2006

TXC199-141600-
/O.CON.KLCH.SV.W.0067.000000T0000Z-060514T1600Z/
HARDIN TX-
1028 AM CDT SUN MAY 14 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 AM CDT FOR
HARDIN COUNTY...

AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF
SILSBEE..MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN HARDIN COUNTY AT 1040 AM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3052 9408 3052 9436 3021 9434 3018 9428
      3019 9418 3017 9411 3028 9412 3035 9410
      3043 9412

$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:32 AM CDT, 28 minutes earlier.

Area forecast discussion, May 14, 9:32 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
932 AM CDT SUN MAY 14 2006

.UPDATE...

UPDATED GRIDS AND ZONES FOR SEVERE THUNDERSTORM WATCH #349 THROUGH
5 PM. SEVERE WEATHER ONGOING WITH NUMEROUS REPORTS OF LARGE HAIL
ACROSS LAKES REGION OF SOUTHEAST TEXAS. ALTHOUGH CURRENT
THUNDERSTORMS WILL LIKELY WEAKEN LATER THIS
MORNING...REDEVELOPMENT IS ANTICIPATED LATER THIS AFTERNOON.

DUE TO CLOUD COVER FROM THUNDERSTORM COMPLEX...HAVE LOWERED MAX
TEMPS FOR TODAY. ALSO...WINDS AND SEAS HAVE FALLEN BELOW SMALL
CRAFT ADVISORY CRITERIA IN OFFSHORE WATERS...BUT WILL RAMP UP
AGAIN LATER TONIGHT AND TOMORROW AS COLD FRONT PUSHES INTO
OFFSHORE WATERS. HAVE ADJUSTED SCA TO OVERNIGHT HOURS THROUGH
MONDAY.

&&

.PREV DISCUSSION... (ISSUED 340 AM CDT SUN MAY 14 2006)

DISCUSSION...
COLD FRONT CURRENTLY ACROSS C OK THIS MORNING...WITH A DECENT
UPPER AIR DISTURBANCE RACING SE ACROSS THE ARKLATEX...SETTING OFF
SVR TSRA EARLIER. THE TSRA HAS MARKEDLY DIMINISHED IN INTENSITY
OVER THE LAST HOUR...BUT STILL EXPECT SCT TSRA TO EITHER MAKE IT
OR REDEVELOP ACROSS INLAND SE TX LAKES REGION/C LA AS THE UPPER LEVEL
DISTURBANCE GENERATES ADDITIONAL LIFT. THE CHANCE FOR TSRA WILL
INCREASE ONCE AGAIN NEAR AND AHEAD OF FROPA LATER THIS AFTERNOON
AND EVENING. SPC HAS MOST OF THE AREA IN A SLIGHT RISK TODAY...SO
WORDED GUSTY WINDS AND SMALL HAIL IN THE FORECAST.

NO PRECIP IS EXPECTED FOR THE REMAINDER OF THE WEEK AFTER MON. THE
EASTERN U.S. WILL BE DOMINATED BY A RATHER LARGE LONGWAVE TROF
MOST OF THIS UPCOMING WEEK...KEEPING OUR AREA UNDER GENERALLY NW
FLOW ALOFT. THIS WILL ALSO ALLOW FOR ANOTHER RE-INFORCING SHOT OF
COOL CANADIAN AIR BY WED...KEEPING LOWER DEWPTS ACROSS THE AREA
WHICH WILL LEAD TO NIGHTIME TEMPS AVERAGING 5-10 DEGREES BELOW
NORMAL FOR MOST OF THIS UPCOMING WORKWEEK.

DML

AVIATION...
EXPECT SCT-BKN CEILINGS RANGING FROM 2000-2500FT THIS
MORNING...GRADUALLY FILLING IN AFTER SUNRISE AS THE UPPER LEVEL
DISTURBANCE GENERATES ADDITIONAL LIFT AND SCT TSRA.

DML

MARINE...
SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS FROM
THE LOWER ATCHAFALAYA RIVER TO HIGH ISLAND OUT 60 NAUTICAL MILES
FOR A COUPLE OF REASONS. ONE...THE LLJ HAS SET UP NICELY WITH S
WINDS IN THE 20-25 KNOT RANGE NOW. TWO...POST FRONTAL N WINDS LATE
TONIGHT AND THROUGH MON.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 5 PM SUNDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
     VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 5 PM SUNDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
     TYLER.

GM...SCA ALL MARINE ZONES FROM 12 AM MONDAY THROUGH 7 PM MONDAY.

&&

05
Hazardous weather outlook, May 14, 3:45 AM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 AM CDT SUN MAY 14 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
345 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE AND SUBSEQUENT COOL FRONT WILL SET OFF
SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH A FEW OF THESE
STORMS POSSIBLY SEVERE. THE MAIN WEATHER THREAT WOULD BE LARGE
HAIL AND DAMAGING WINDS LATER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ONCE THE COOL FRONT MOVES THROUGH...NO PRECIPITATION IS EXPECTED
FOR THE REMAINDER OF THE WEEK. EXPECT COOLER THAN NORMAL CONDITIONS
TO PREVAIL...ESPECIALLY AT NIGHT. NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, May 14, 7:38 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
738 AM CDT SUN MAY 14 2006

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141445-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
738 AM CDT SUN MAY 14 2006

...SEVERE THUNDERSTORMS APPROACHING INTERIOR SOUTHEAST TEXAS...

SEVERE THUNDERSTORMS ACROSS LUFKIN AND SAN AUGUSTINE EXTENDING
NORTH TO RUSK AND MOUNT ENTERPRISE CONTINUED TO MOVE SOUTHEAST AT
30 MPH. THESE STORMS WILL LIKELY MOVE INTO ROCKLAND...SAM RAYBURN
AND THE TOLEDO BEND DAM AREAS BEFORE 800 AM. THERE IS ALSO A
SEVERE THUNDERSTORM WATCH FOR THIS AREA UNTIL 1 PM.

THESE STORMS HAVE A HISTORY OF PRODUCING PENNY TO QUARTER SIZE
HAIL...FREQUENT LIGHTNING AND...MODERATE RAINFALL.

THESE STORMS DEVELOPED OVERNIGHT ALONG THE COLD FRONT ACROSS NORTH
TEXAS AND CONTINUE TO TRACK SOUTHWARD. THE COLD FRONT WILL CONTINUE
TO SLIDE SOUTH REACHING THE AREA BY THIS EVENING TRIGGERING ANOTHER
ROUND OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.
Local storm report, May 14, 8:27 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
827 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             16 NW JASPER            31.08N 94.19W
05/14/2006  M0.88 INCH       JASPER             TX   PUBLIC

            REPORTED FROM SAM RAYBURN DAM.

&&

MOGGED
Local storm report, May 14, 9:01 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HAIL             NEWTON                  30.85N 93.76W
05/14/2006  M1.75 INCH       NEWTON             TX   LAW ENFORCEMENT

            REPORTED BY SHERIFFS DEPT.

&&

MOGGED
Local storm report, May 14, 9:21 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
921 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             COLMESNEIL              30.91N 94.42W
05/14/2006  E1.00 INCH       TYLER              TX   PUBLIC

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:07 AM CDTSevere Thunderstorm WarningLCHJasper53 min
May 14, 8:40 AM CDTSevere Thunderstorm WarningLCHNewton65 min
May 14, 8:56 AM CDTSevere Thunderstorm WarningLCHTyler64 min
May 14, 9:07 AM CDTSevere Thunderstorm WarningLCHJasper53 min
May 14, 9:30 AM CDTSevere Thunderstorm WarningLCHJasper60 min
May 14, 9:50 AM CDTSevere Thunderstorm WarningLCHTyler22 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.